Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 1, 2021, 9:00 PM EDT for Clay County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 9:00 PM EDT (01:00 UTC)
- Expired
- Aug 1, 2021, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
211
WWUS82 KJAX 020100
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sun Aug 1 2021
FLZ033-132-137-232-237-020145-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
900 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...NORTHERN
PUTNAM AND CLAY COUNTIES UNTIL 945 PM EDT...
* At 859 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorm near George's Lake, or 11 miles
southwest of Green Cove Springs, moving southeast around 25 mph.
ADditional showers will be over portions of Clay county.
* Winds near 40 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Orange Park, Green Cove Springs, Hastings, Middleburg, Fleming
Island, George's Lake, Oakleaf Plantation, Picolata,
Bellair-Meadowbrook Terrace and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8200 2984 8200 3019 8194 3019 8169
3018 8168 3017 8169 3014 8169 3012 8168
3013 8166 2971 8145
TIME...MOT...LOC 0059Z 335DEG 24KT 2985 8177
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:12 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 1, 8:12 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 812 PM EDT Sun Aug 1 2021 .UPDATE... Have seen a few bands of showers/storms with heavy rain and gusty winds through the early evening. Latest radar imagery showing activity slowly decreasing in coverage, which should continue over the next 2 hours. Radar also shows some scattered storms in central GA which could work SE toward our northern counties over the next few hours. Otherwise, partly to mostly cloudy skies with mild low temperatures in the mid to upper 70s. && .AVIATION... [Through 00Z Tuesday] .AVIATION...Bands of thunderstorms over southeast GA will continue working SE toward NE FL while weakening over the next few hours. Have made some TAF updates to account for these. For 00Z TAFs, may have VCTS at some sites for a few more hours, otherwise partly cloudy conditions with fairly light winds expected Tonight. Expecting to see another round of scattered to numerous showers and storms by late afternoon, as suggested by high-res model guidance. Have a TEMPO group focused on the 20z-00z period in the 00z TAFs. && .PREV DISCUSSION [625 PM EDT]... .Near Term.../through Monday/... High pressure will be southeast of the area Today, with a frontal zone just to the north. Scattered to numerous convection anticipated this afternoon and evening. The front will sink southeast Tonight into SE GA counties, which could keep activity going into the overnight hours. The surface front will stall over area during the day Monday, as 500mb trough digs into southeastern US. The combination of diurnal heating, convergence along the front and added instability associated with upper trough will yield a fairly active convective day on Monday. With the surface flow largely running along the surface boundary could see rounds of heavy rainfall training over the region. So, in addition to potential for strong to a few severe storms Monday afternoon, will also anticipate localized flooding. Temperatures Tonight will trend above normal, with a near to slightly below normal day on Monday. .Short Term.../Monday night through Thursday/... The region remains in the base of a 500mb trough with a stalled frontal zone at the surface in place through Wednesday. This pattern will continue the stormy period, with rounds of convection expected. The pattern begins to change into Thursday, as the upper trough flattens, and the surface frontal zone lifts back to the north, as surface high pressure builds toward east. While it will still be moist and unstable enough for diurnally driven convection on Thursday, the chances will begin to trend down. Overnight lows will be near normal this period, while highs will trend below normal due to rain and cloud coverage. .Long Term.../Thursday night through Sunday/... High pressure will extend across the area from a center to the east this period. While convective chances will be a little lower than earlier in the week, chances will still be higher than average. Temperatures will trend near normal at night, and a little below normal for highs. .Marine... A frontal boundary will sink southeast into area Tonight, and stall through Wednesday. The boundary will lift back to the north and weaken later in the week, as high pressure builds toward the east. Rip Currents: Low through Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 90 72 82 71 / 40 90 70 90 60 SSI 78 89 76 84 75 / 50 90 80 90 60 JAX 77 93 74 85 73 / 70 90 70 90 50 SGJ 77 91 75 87 74 / 60 70 60 80 40 GNV 76 89 74 84 74 / 30 70 70 90 50 OCF 76 88 74 87 74 / 20 70 70 80 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 1, 7:16 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 PM EDT Sun Aug 1 2021
FLZ023-024-132-225-325-425-GAZ364-020015-
Eastern Clay FL-Baker FL-Western Duval FL-South Central Duval FL-
Inland Nassau FL-Trout River FL-Western Charlton GA-
716 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BAKER...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
815 PM EDT...
* At 714 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles east of Taylor, or 21 miles
southwest of Hilliard, moving southeast at 20 mph. Additional
storms were over western Duval county moving southeast at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms
in addition o gusts 40 mph.
* Locations impacted include...
Taylor, Cecil Field, Cisco Gardens, St. George, Normandy,
Bryceville, Bellair-Meadowbrook Terrace, Baldwin, Jacksonville
Heights and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3027 8176 3018 8171 3018 8174 3019 8174
3019 8188 3035 8213 3040 8245 3056 8245
3056 8206 3041 8170
TIME...MOT...LOC 2314Z 300DEG 16KT 3047 8218
SHASHYSpecial weather statement, Aug 1, 7:34 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
734 PM EDT Sun Aug 1 2021
FLZ020-021-122-222-020030-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
734 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA...NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 830 PM EDT...
* At 734 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms over White Springs, moving southeast
at 25 mph.
* Winds in excess of 40 mph, excessive cloud-to-ground lightning,
and minor flooding due to heavy rainfall is possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, White Springs, Columbia, Wellborn, Five
Points, Watertown, Lulu, Winfield and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8307 3050 8282 3040 8246 3031 8246
3010 8247 3003 8269 3015 8314
TIME...MOT...LOC 2334Z 312DEG 21KT 3030 8277
SHASHYSpecial weather statement, Aug 1, 8:03 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
803 PM EDT Sun Aug 1 2021
FLZ125-225-325-425-020115-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
803 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 915 PM
EDT...
* At 802 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorm near Normandy, or 8 miles west
of Jacksonville, moving south at 10 mph.
* Minor flooding due to heavy rainfall is possible with this
activity. Rainfall amounts of around 1 to 2 inches has occurred.
* Locations impacted include...
Jacksonville, Arlington, Nas Jax, Cisco Gardens, Ortega, Normandy,
San Marco, Riverside, Baldwin and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this activity, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3021 8165 3022 8185 3030 8202 3043 8185
3039 8166 3034 8159
TIME...MOT...LOC 0002Z 340DEG 8KT 3031 8182
SHASHYSpecial weather statement, Aug 1, 8:12 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 1 2021
FLZ132-232-020100-
Eastern Clay FL-Western Clay FL-
812 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 900 PM EDT...
* At 812 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Middleburg, moving southeast at
15 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Orange Park, Green Cove Springs, Middleburg, Fleming Island,
Doctors Inlet, Lakeside, Kingsley, Oakleaf Plantation,
Bellair-Meadowbrook Terrace and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2986 8204 3019 8205 3019 8177 3018 8169
3014 8169 3012 8168 3008 8168 3007 8169
3003 8169 3001 8168 2999 8164 2991 8162
TIME...MOT...LOC 0012Z 322DEG 15KT 3009 8192
SHASHYLocal storm report, Aug 1, 8:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
837 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 4 SSW NORMANDY 30.26N 81.79W
08/01/2021 M2.56 INCH Duval FL MESONET
HEAVY RAIN REPORT FROM PERSONAL WEATHER STATION. OTHER
NEARBY STATIONS SHOWED 2.3 TO 3.5 INCHES.
&&Special weather statement, Aug 1, 9:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sun Aug 1 2021
FLZ033-132-137-232-237-020145-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
900 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...NORTHERN
PUTNAM AND CLAY COUNTIES UNTIL 945 PM EDT...
* At 859 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorm near George's Lake, or 11 miles
southwest of Green Cove Springs, moving southeast around 25 mph.
ADditional showers will be over portions of Clay county.
* Winds near 40 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Orange Park, Green Cove Springs, Hastings, Middleburg, Fleming
Island, George's Lake, Oakleaf Plantation, Picolata,
Bellair-Meadowbrook Terrace and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8200 2984 8200 3019 8194 3019 8169
3018 8168 3017 8169 3014 8169 3012 8168
3013 8166 2971 8145
TIME...MOT...LOC 0059Z 335DEG 24KT 2985 8177
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.